MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Weakness (2145); Stenosis (2263)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01644.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the internal carotid artery (ica) supraclinoid using a penumbra system jet 7 reperfusion catheter (jet7) from a penumbra system jet 7 kit and a penumbra system 3d revascularization device (psr3d).During the procedure, it was reported that the first and second passes using the penumbra devices resulted in the patient's mtici flow becoming grade 1; additionally, and the third pass using the penumbra devices resulted in the patient's mtici flow becoming grade 2a.On (b)(6) 2019, the patient was discharged to a skilled nursing facility with a nihss score of 8.On (b)(6) 2019, the patient presented to the emergency department (ed) with left sided facial droop, cough, slurred speech, and left sided weakness.The computed tomography angiography scan (cta) showed high grade stenosis of the proximal m2 branch of the right middle cerebral artery (mca).The event was considered resolved as of (b)(6) 2019.The event was adjudicated to be a serious adverse event with a possible relationship to both the penumbra devices and the index procedure.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the clinical events committee on (b)(6) 2020: 1.Section b.Box 5.Describe event or problem this report is associated with mfr report number: 3005168196-2019-01644.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the internal carotid artery (ica) supraclinoid using a penumbra system jet 7 reperfusion catheter (jet7) from a penumbra system jet 7 kit and a penumbra system 3d revascularization device (psr3d).During the procedure, it was reported that the first and second passes using the penumbra devices resulted in the patient''s mtici flow becoming grade 1; additionally, and the third pass using the penumbra devices resulted in the patient''s mtici flow becoming grade 2a.On (b)(6) 2019, the patient was discharged to a skilled nursing facility with a nihss score of 8.On (b)(6) 2019, the patient presented to the emergency department (ed) with left sided facial droop, cough, slurred speech, and left sided weakness.The computed tomography angiography scan (cta) showed high grade stenosis of the proximal m2 branch of the right middle cerebral artery (mca).The event was considered resolved as of (b)(6) 2019.The event was adjudicated to be a serious adverse event with a possible relationship to both the penumbra devices and the index procedure.On (b)(6)2020, it was adjudicated that the event was not considered to be an adverse event and was unrelated to the jet7, the psr3d and the index procedure.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8947390
Report Number3005168196-2019-01643
Device Sequence Number11300586
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model Number5MAXJET7KIT-A
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF86649
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Date Report Sent to FDA01/01/2005